Alert archive / Ohio / Winter Storm Watches in 2021

Winter Storm Watch 3, NWS Wilmington, OH

February 12, 202132 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana

NWS Wilmington, OH issued this winter storm watch at Feb 12, 2021, 3:38 PM EST for 32 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Feb 14, 2021, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 12, 2021, 3:38 PM EST (20:38 UTC)
In effect from
Feb 14, 2021, 7:00 PM EST
Expired
Feb 14, 2021, 4:14 AM EST
In force
Issued by
NWS Wilmington, OH
All 52 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WWUS41 KILN 122038
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
338 PM EST Fri Feb 12 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131100-
/O.NEW.KILN.WS.A.0003.210215T0000Z-210216T1800Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, 
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, 
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, 
Urbana, Springfield, London, West Jefferson, Plain City, 
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, 
Fairborn, Xenia, Washington Court House, Circleville, Lancaster, 
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, 
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, 
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, 
and Wheelersburg
338 PM EST Fri Feb 12 2021

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
TUESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8
  inches. Some sleet and freezing rain may mix in with the snow 
  across South Central Ohio and Northeast Kentucky.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northeast and Northern Kentucky and Central, South Central, 
  Southwest and West Central Ohio.

* WHEN...From Sunday evening through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
AR
5 follow-up statements
357 
WWUS41 KILN 130345
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
1045 PM EST Fri Feb 12 2021

KYZ098>100-OHZ081-088-131145-
/O.NEW.KILN.WW.Y.0010.210213T0345Z-210213T1500Z/
/O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/
Robertson-Mason-Lewis-Adams-Scioto-
Including the cities of Mount Olivet, Maysville, Vanceburg, 
Tollesboro, West Union, Peebles, Portsmouth, and Wheelersburg
1045 PM EST Fri Feb 12 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SATURDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON...

* WHAT...For the Winter Weather Advisory, freezing drizzle
  expected. Ice accumulations of a light glaze. For the Winter 
  Storm Watch, heavy snow possible. Total snow accumulations of 4 
  to 8 inches. Some sleet and freezing rain may mix in with the 
  snow across South Central Ohio and Northeast Kentucky.

* WHERE...In Ohio, Adams and Scioto Counties. In Kentucky, 
  Robertson, Mason and Lewis Counties.

* WHEN...For the Winter Weather Advisory, until 10 AM EST 
  Saturday. For the Winter Storm Watch, from Sunday evening 
  through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Monitor the latest forecasts for updates on this situation. 

Additional information can be found at www.weather.gov/iln as
well as on our Facebook and Twitter pages.

&&

$$

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>080-082-131145-
/O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-
Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Pike-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, 
Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, 
Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, 
Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, Xenia, Washington Court House, 
Circleville, Lancaster, Pickerington, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown,
Mount Orab, Hillsboro, Greenfield, Waverly, and Piketon
1045 PM EST Fri Feb 12 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8
  inches. Some sleet and freezing rain may mix in with the snow 
  across South Central Ohio and Northeast Kentucky.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northeast and Northern Kentucky and Central, South Central, 
  Southwest and West Central Ohio.

* WHEN...From Sunday evening through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

Additional information can be found at www.weather.gov/iln as
well as on our Facebook and Twitter pages. 

&&

$$

HATZOS
731 
WWUS41 KILN 130854
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
354 AM EST Sat Feb 13 2021

KYZ098>100-OHZ081-088-131700-
/O.CAN.KILN.WW.Y.0010.000000T0000Z-210213T1500Z/
/O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/
Robertson-Mason-Lewis-Adams-Scioto-
Including the cities of Mount Olivet, Maysville, Vanceburg, 
Tollesboro, West Union, Peebles, Portsmouth, and Wheelersburg
354 AM EST Sat Feb 13 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Heavy mixed precipitation possible. Snow accumulations of  
  4 to 6 inches and ice accumulations of a tenth of an inch is 
  possible.

* WHERE...In Ohio, Scioto and Adams Counties. In Kentucky, 
  Mason, Robertson and Lewis Counties.

* WHEN...From Sunday evening through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>080-082-131700-
/O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-
Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Pike-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, 
Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, 
Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, 
Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, Xenia, Washington Court House, 
Circleville, Lancaster, Pickerington, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown,
Mount Orab, Hillsboro, Greenfield, Waverly, and Piketon
354 AM EST Sat Feb 13 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 
  inches possible.

* WHERE...Portions of east central and southeast Indiana, 
  northern Kentucky and central, south central, southwest and 
  west central Ohio.

* WHEN...From Sunday evening through Tuesday afternoon.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
187 
WWUS41 KILN 131704
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
1204 PM EST Sat Feb 13 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140115-
/O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, 
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, 
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, 
Urbana, Springfield, London, West Jefferson, Plain City, 
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, 
Fairborn, Xenia, Washington Court House, Circleville, Lancaster, 
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, 
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, 
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, 
and Wheelersburg
1204 PM EST Sat Feb 13 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8
  inches. Some sleet and freezing rain may mix in with the snow 
  across South Central Ohio and Northeast Kentucky.

* WHERE...Portions of east central and southeast Indiana, 
  northern Kentucky and central, south central, southwest and 
  west central Ohio.

* WHEN...From Sunday evening through Tuesday afternoon.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
364 
WWUS41 KILN 131951
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
251 PM EST Sat Feb 13 2021


INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-141000-
/O.CON.KILN.WS.A.0003.210215T0000Z-210216T1800Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, 
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, 
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, 
Urbana, Springfield, London, West Jefferson, Plain City, 
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, 
Fairborn, Xenia, Washington Court House, Circleville, Lancaster, 
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, 
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, 
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, 
and Wheelersburg
251 PM EST Sat Feb 13 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 5 to 8 
  inches. Some sleet and freezing rain may mix in with the snow 
  across extreme South Central Ohio and Northeast Kentucky.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northeast and Northern Kentucky and Central, South Central, 
  Southwest and West Central Ohio.

* WHEN...From Sunday evening through Tuesday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
AR
698 
WWUS41 KILN 140914
WSWILN

URGENT - WINTER WEATHER MESSAGE
National Weather Service Wilmington OH
414 AM EST Sun Feb 14 2021

...POTENT WINTER STORM TAKING AIM ON THE REGION...

.The cold air in place over the Ohio Valley will see warm air
aloft streaming in from the southwest. A weak area of low pressure
embedded in the southwesterly flow aloft will spark an initial
shot of snow of 2 to 3 inches beginning after midnight tonight and
ending Monday morning. After a brief lull Monday morning where
light snow continues, rapidly accumulating snowfall will enter 
again from the south. Heavy snow will move northeast as surface 
low pressure crosses the Appalachians towards the Mid Atlantic 
region. This second round will see rapid rates of accumulation 
overnight Monday before ending early Tuesday. 

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-
060>065-070>074-077>082-088-141715-
/O.UPG.KILN.WS.A.0003.210215T0000Z-210216T1800Z/
/O.NEW.KILN.WS.W.0004.210215T0600Z-210216T1800Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, 
West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, 
Dayton, Kettering, Beavercreek, Fairborn, Xenia, 
Washington Court House, Circleville, Lancaster, Pickerington, 
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, 
Springboro, Wilmington, Blanchester, Chillicothe, Logan, 
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, 
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, 
and Wheelersburg
414 AM EST Sun Feb 14 2021

...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 1 PM EST
TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 
  inches.

* WHERE...Portions of east central and southeast Indiana, 
  northeast and northern Kentucky and central, south central, 
  southwest and west central Ohio.

* WHEN...From 1 AM Monday to 1 PM EST Tuesday.

* IMPACTS...Hazardous travel conditions will severely impact
  commutes during this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, have a fully-charged phone and keep a 
flashlight, food, and water in your vehicle in case of an 
emergency. 

Additional information can be found at www.weather.gov/iln as
well as on our Facebook and Twitter pages.

&&

$$

OHZ026-034-035-042>044-141715-
/O.UPG.KILN.WS.A.0003.210215T0000Z-210216T1800Z/
/O.NEW.KILN.WW.Y.0011.210215T0600Z-210216T1200Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, and Bellefontaine
414 AM EST Sun Feb 14 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM MONDAY TO 7 AM EST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 5 to 7 
  inches.

* WHERE...Portions of west central Ohio.

* WHEN...From 1 AM Monday to 7 AM EST Tuesday.

* IMPACTS...Hazardous travel conditions will likely impact 
  commutes during this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. Keep a fully-charged 
phone, flashlight, food, and water in your vehicle in case of an 
emergency. 

Additional information can be found at www.weather.gov/iln as
well as on our Facebook and Twitter pages.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 12:25 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 12, 12:25 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1225 PM EST Fri Feb 12 2021

.SYNOPSIS...
High pressure well northwest of the Ohio Valley will keep a
cold, northerly flow over the region. This pattern will persist
through Sunday, with moisture beginning to stream in on
southwest flow aloft. By late Sunday night, the warm air aloft
being transported in will get wrung out and bring the next round
of wintery precipitation, likely continuing through Monday
night.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The Ohio Valley once again remains on the eastern fringe of a cold
surface high pressure system centered over the northern Plains.
Cold, northerly flow east of the high will continuously advect cold
air into the Ohio Valley today leading to sub freezing highs and
cloudy conditions. Forecast highs are in the middle/upper 20s near I-
70 and near 30 by the Ohio River.

There is a slight chance of freezing drizzle or flurries southeast
of I-71 due to some lingering low level moisture interacting with
lift associated with a series of upper level jet streaks and 850 hPa
disturbances. Total ice nucleation may not occur since saturation
remains hovering around or slightly above -8 C. Impacts from any
drizzle of flurries should remain minimal.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Zonal flow aloft will see energy stream into the region,
primarily south of Lake Michigan and a weaker stream nosing over
the OH/WV/KY tri-state by daybreak Saturday. Weak surface low
pressure moving northeast along the Appalachians will work in
concert with the southern stream energy to produce some freezing
drizzle and flurries Saturday. The northern energy could produce
flurries and light snow over west central Ohio. Neither is
particularly strong, and the zonal flow would inherently lead to
timing issues with the shortwave energy. Most of the region will
be dry through this time but some very light precip cannot be
ruled out anywhere on Saturday.

Overnight lows will drop from the mid teens to lower 20s,
coldest in the northwest. Saturday high temperatures will be
about 10 degrees warmer and range from the mid 20s in the
northwest to the lower 30s in the south and east.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Below normal temperatures will persist through the extended
period, even as synoptic pattern remains active. This leads to
potential for a couple of winter precipitation events. Ironing
out the details will be critical over the next few days.

To start the period, exiting disturbances in the Great Lakes as well
as the southeast U.S. will leave behind surface high pressure and
very cold temperatures Saturday night and Sunday. In the upper
levels, southwesterly flow continues due to a deepening trough over
the Great Plains with ridging remaining entrenched off the East
Coast.

Heading into Sunday night and Monday, guidance is beginning to show
shortwave activity ejecting out of the central U.S. trough. This
induces weak isentropic lift Sunday night into Monday morning, so
PoPs have been introduced. Thermal profiles look to support mainly
light snow, with some light freezing rain and sleet mixing in for
northeast Kentucky potentially up into the lower Scioto River
valley. NBM thermal fields appear too cold aloft, so blended in NAM
and CONSALL data.

With increasing cloud cover and light precipitation, low
temperatures are a bit above previous guidance, from single digits
northwest to the teens southeast -- not exactly "warm", but less
Arctic.

After a brief respite Monday afternoon, the next disturbance arrives
from the southwest Monday night into Tuesday. Once again, snow
should be the main precipitation type. Wouldn't be surprised to see
a few inches from this system -- though uncertainly remains high on
track/intensity of low pressure. Once again, warm air aloft could
mean some sleet/freezing rain in the southeast.

Longwave trough slowly slides east to the Mississippi Valley
Wednesday, and guidance consensus is for another low pressure to
bring precipitation on Thursday. GFS ensemble is much further
northwest than the European ensemble with the track of the surface
low, leading to significant p-type and QPF differences. For now,
main message here is there is the potential for more winter weather
to close out the extended period on Thursday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Surface observations reveal a mix of MVFR and VFR ceilings over the
Ohio Valley this afternoon. MVFR ceilings mixed with periods of VFR
should continue the rest of the TAF period. The breaks in the MVFR
ceilings make it a struggle to forecast exactly which ceiling
category will be predominant and the TAFs may need to be amended as
ceilings waver back and forth through tonight. Visibilities remain
VFR through the TAF period.

Northerly/northeasterly flow around 10 knots continues into Saturday
morning.

OUTLOOK...MVFR conditions are possible Saturday and
Sunday, with a chance of snow on Saturday. MVFR/IFR conditions
are expected on Monday and Tuesday, with snow likely, especially
Monday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Campbell
SHORT TERM...Franks
LONG TERM...Hogue
AVIATION...Campbell
Hazardous weather outlook, Feb 12, 5:07 AM EST, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
507 AM EST Fri Feb 12 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
507 AM EST Fri Feb 12 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Very cold temperatures and wind chills are likely Saturday night
into Monday.

Low pressure tracking from the Tennessee Valley through the Mid-
Atlantic will bring wintery precipitation to the region Monday into
Tuesday morning. The potential exists for accumulating snow from
this system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Winter Storm Watches in Ohio, 2021Winter Storm Watches in Kentucky, 2021Winter Storm Watches in Indiana, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.